Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 83, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2022, 2:13 AM CDT for Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2022, 2:13 AM CDT (07:13 UTC)
- Expired
- Mar 31, 2022, 3:00 AM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 6:39 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1100 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
024
WUUS54 KMOB 310713
SVRMOB
FLC091-310800-
/O.NEW.KMOB.SV.W.0083.220331T0713Z-220331T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
213 AM CDT Thu Mar 31 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southeastern Okaloosa County in northwestern Florida...
* Until 300 AM CDT.
* At 212 AM CDT, severe thunderstorms were located along a line
extending from 10 miles northwest of Eglin Air Force Base to near
Valparaiso to 11 miles south of Navarre Beach, moving east at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar and
Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
A Tornado Watch remains in effect until 400 AM CDT for northwestern
Florida.
&&
LAT...LON 3029 8693 3050 8661 3084 8643 3084 8639
3046 8639 3048 8628 3039 8629 3040 8629
3042 8631 3038 8633 3040 8639 3030 8639
TIME...MOT...LOC 0712Z 252DEG 35KT 3073 8636 3047 8650 3023 8679
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
803
WWUS54 KMOB 310730
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
230 AM CDT Thu Mar 31 2022
FLC091-310800-
/O.CON.KMOB.SV.W.0083.000000T0000Z-220331T0800Z/
Okaloosa FL-
230 AM CDT Thu Mar 31 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...
At 229 AM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Eglin Air Force Base to 8 miles east
of Niceville to 7 miles south of Mary Esther, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CDT for northwestern
Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3050 8661 3054 8659 3065 8639 3046 8639
3048 8628 3040 8629 3042 8631 3038 8633
3040 8639 3030 8640 3029 8685
TIME...MOT...LOC 0729Z 272DEG 23KT 3066 8626 3050 8634 3030 8664
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:32 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 30, 10:32 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022
...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...
.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.
The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.
Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.
Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.
High Wind Warning until midnight CDT tonight for ALZ051-052-
261>266.
High Rip Current Risk through late Friday night for ALZ265-266.
Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.
High Surf Warning until 6 PM CDT Thursday for ALZ265-266.
FL...Wind Advisory until midnight CDT tonight for FLZ203>206.
High Wind Warning until midnight CDT tonight for FLZ201-202.
High Rip Current Risk through late Friday night for FLZ202-204-
206.
Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
206.
High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.
MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
655-670-675.
Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Mar 31, 12:59 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1259 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM TSTM WND GST PENSACOLA INTERNATIONAL 30.47N 87.19W
03/31/2022 M58 MPH ESCAMBIA FL ASOS
PENSACOLA ASOS MEASURED A WIND GUST OF 50
KNOTS.
&&Local storm report, Mar 31, 1:15 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
115 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 4 SW BAGDAD 30.55N 87.09W
03/31/2022 SANTA ROSA FL AMATEUR RADIO
STRUCTURAL DEBRIS REPORTED ALONG AVALON BLVD
NEAR THE OLD MOORES GOLF COURSE. TIME
ESTIMATED.
&&Local storm report, Mar 31, 1:23 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
123 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG CAMDEN 32.00N 87.29W
03/30/2022 WILCOX AL EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG WITH
SEVERAL REPORTS OF ROOF DAMAGE IN AND AROUND
CAMDEN.
&&Local storm report, Mar 31, 1:40 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
140 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 2 NNE SOUWILPA 31.84N 88.32W
03/30/2022 CHOCTAW AL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED STRUCTURAL
DAMAGE AT SOUTHERN CHOCTAW HIGH SCHOOL
INCLUDING A SMASHED SCOREBOARD, SHIFTED
POLES, AND ROOF/AWNING DAMAGE. A SCHOOL BUS
WAS ALSO FLIPPED AND NUMEROUS TREES WERE
SNAPPED.
&&Local storm report, Mar 31, 1:51 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
151 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM TSTM WND GST 1 SSE CRESTVIEW AIRPORT 30.77N 86.52W
03/31/2022 M60 MPH OKALOOSA FL ASOS
CRESTVIEW ASOS MEASURED A WIND GUST OF 52
KNOTS AT 1:35AM CDT.
&&Local storm report, Mar 31, 2:04 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
204 AM CDT THU MAR 31 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 5 SE PACE 30.55N 87.10W
03/31/2022 SANTA ROSA FL EMERGENCY MNGR
STRUCTURAL DAMAGE REPORTED IN THE AVALON
AREA OF MILTON. TREES/POWER LINES DOWN IN
ROADS AND YARDS. TREES FELL ON A HOUSE AND A
DETACHED GARAGE WAS FLATTENED.
&&The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:53 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 52 min |
| Mar 30, 10:49 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 56 min |
| Mar 30, 11:23 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 67 min |
| Mar 30, 11:46 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 44 min |
| Mar 30, 11:53 PM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 37 min |
| Mar 31, 12:16 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 59 min |
| Mar 31, 12:24 AM CDT | Tornado Warning | MOB | Escambia, Santa Rosa | 51 min |
| Mar 31, 12:41 AM CDT | Tornado Warning | MOB | Okaloosa, Santa Rosa | 49 min |
| Mar 31, 1:04 AM CDT | Tornado Warning | MOB | Okaloosa, Santa Rosa | 41 min |
| Mar 31, 1:15 AM CDT | Severe Thunderstorm Warning | MOB | Escambia, Okaloosa, Santa Rosa | 60 min |
| Mar 31, 3:00 AM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Mar 31, 4:08 AM CDT | Special Weather Statement | MOB | Santa Rosa | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.